MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NAIL CAP 0MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. NAIL CAP 0MM; NAIL, FIXATION, BONE
Model Number 71634000
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure when the tibial intramedullary nail was finally put on the nail cap, there was a problem with the thread of the nail cap, which could not be screwed in.Surgery was completed with an s+n backup device.No information about injuries or surgical delays were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirms the stated failure.The threads are damaged on the nail cap.The device was manufactured in 2019.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible probable cause could include but not limited the user error.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NAIL CAP 0MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10825980
Report Number1020279-2020-06394
Device Sequence Number3334525
Product Code JDS
UDI-Device Identifier03596010495709
UDI-Public03596010495709
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71634000
Device Catalogue Number71634000
Device Lot Number19FM18207
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1